Winter Weather, Bollinger
- When
- November 28, 6:00 PM CST to November 29, 1:00 AM CST
- Where
- Bollinger forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Areas of moderate to heavy snow occurred over parts of southeast Missouri, mainly west of a line from Marble Hill to New Madrid. Snow and slush accumulated on roadways despite surface temperatures near freezing.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Areas of moderate to heavy snow occurred over parts of southeast Missouri, mainly west of a line from Marble Hill to New Madrid. Snow and slush accumulated on roadways despite surface temperatures near freezing. Six inches of snow was the highest amount, which occurred in New Madrid County at Gideon. Two inches of snow accumulated at Ellsinore (in Carter County) and seven miles northwest of Poplar Bluff. A trained spotter in Stoddard County reported two inches of snow eight miles west of Dexter. A few cars were sliding off roads in Bollinger County. The snow occurred in association with a strong upper-level low as it lifted northeast across the Tennessee Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 28, 5:59 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 559 PM CST MON NOV 28 2011 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF PACKAGE. NO CHANGES TO DISCUSSION PORTION. && .DISCUSSION... FORECAST IN THE SHORT TERM BECOMING INCREASINGLY MORE COMPLICATED AS DEEP LAYER COLD AIR WITH ONGOING SYSTEM A BIT COLDER THAN ORIGINALLY THOUGHT. CLOSED UPPER LOW OVER OVER WEST CENTRAL MISSISSIPPI THIS MORNING FORECAST TO TRACK TO NORTH CENTRAL TENNESSEE BY 12Z TUESDAY MORNING...MAKING THE UPPER DYNAMICS OVER OUR AREA VERY COMPLEX. THE COLD CORE OF AIR ASSOCIATED WITH IT IS TO OUR SOUTH AND WEST THIS MORNING...BUT WILL ROTATE COUNTER CLOCKWISE INTO AND ACROSS THE EASTERN HALF TO TWO THIRDS OF OUR CWA TONIGHT AND TUESDAY. MODELS UNFORTUNATELY NOT IN GOOD AGREEMENT ON THE INTRICATE DETAILS...BUT AFTER POURING OVER A NUMBER OF PARAMETERS AND SOUNDINGS...CANT FIND A CLEAR CUT SIGNAL OF PURE SNOW...ONLY A MIX OF RAIN AND SNOW THROUGH TUESDAY. IN ADDITION...THE GROUND REMAINS RELATIVELY WARM AND TEMPERATURES ARE ONLY EXPECTED TO DIP INTO THE UPPER 30S TONIGHT AND LOWER 40S TUESDAY. THESE CONDITIONS WILL NOT BE CONDUCIVE TO SNOW ACCUMULATION...SO NO ACCUMULATION MENTIONED DURING THIS TIME FRAME. TUESDAY NIGHT AS THE LOW PULLS OFF THE EAST...COLD AIR WILL SPREAD ACROSS OUR ENTIRE AREA AND INTERACT WITH WRAP AROUND MOISTURE OVER THE NORTHEAST HALF OF THE CWA. COULD SEE MINOR SNOW ACCUMULATION THERE...ESPECIALLY NORTH AND EAST OF A LINE FROM MOUNT CARMEL ILLINOIS TO OWENSBORO KENTUCKY. IN THE WAKE OF THIS SYSTEM WEAK RIDGING ALOFT AND HIGH PRESSURE AT THE SURFACE SHOULD KEEP THE REGION DRY AND COOLER THROUGH SATURDAY. SATURDAY NIGHT PRECIP CHANCES MAKE THEIR WAY BACK INTO THE FORECAST AS THE NEXT STORM SYSTEM APPROACHES AND EVENTUALLY CROSSES OUR CWA. PRECIP LOOKS GOOD AREA WIDE SUNDAY AND SUNDAY NIGHT...THEN LIMITED TO THE SOUTHEAST SECTIONS OF OUR CWA ON MONDAY AS THE SYSTEM STALLS OUT THERE. && .AVIATION... SNOW OR A MIX OF RA/SN WILL PERSIST AT KCGI/KPAH OVERNIGHT...WITH JUST RAIN AT KEVV/KOWB. CIGS WILL VARY FROM LOW MVFR TO IFR...BUT A BRIEF DROP TO LIFR IS POSSIBLE. VSBYS WILL BE MOSTLY MVFR TO IFR...BUT KEVV/KOWB MAY GO UP TO VFR FROM TIME TO TIME. WINDS AT KCGI/KPAH WILL BE FROM THE NW AT 8 TO 15 KTS WITH HIGHER GUSTS. AT KEVV/KOWB...WINDS WILL BE OUT OF THE NE TO E AT 7 TO 15 KTS OVERNIGHT...WITH GUSTS TO 25 TO 30 KTS THIS EVENING...BECOMING WEST AFTER DAYBREAK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CW/JAP/RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 425 AM CST MON NOV 28 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 425 AM CST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LARGE BAND OF RAIN MAY MIX WITH OR CHANGE OVER TO SNOW ACROSS MUCH OF THE AREA...MAINLY EAST OF THE MISSISSIPPI RIVER...DURING THE DAY TUESDAY. THIS CHANGE...IF IT OCCURS...WOULD HAPPEN FROM SOUTH TO NORTH THROUGH THE REGION. ANY PRECIPITATION THAT LINGERS OVER THE EVANSVILLE TRI STATE AND THE PENNYRILE REGION OF WEST KENTUCKY TUESDAY NIGHT SHOULD BE IN THE FORM OF SNOW. SURFACE TEMPERATURES ARE FORECAST TO REMAIN ABOVE FREEZING...BUT SOME MINOR ACCUMULATIONS ON GRASSY SURFACES CANNOT BE RULED OUT...IF IT COMES DOWN HARD ENOUGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WINTRY PRECIPITATION AND ACCUMULATIONS THEY OBSERVE TUESDAY AND TUESDAY NIGHT. DRS
The national radar mosaic for the moment the first event began.
6 winter weather, 1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350211, 350212, 350213, 350214, 350219, 350220, 350221.